Jump to content

Gabrielle: Weaning off antiepileptic Vimpat


Gabrielle

Recommended Posts

Currently withdrawing off of an AED named VIMPAT. The reason I decided to wean off is because over time it started building toxicity in my system. When I first started taking it, I did not feel many side effects and they have slowly developed over time. About a year ago I started having multiple seizures a week, which slowly started to increase over the year as well as other symptoms including sinus irritation, headaches, dizziness, nausea, shortness of breath, over emotional, disorientation, auras, hallucinations, jaw pain, itchy skin, feverish.
 
I started the wean off in January, following Jim Harper's material, called THE ROAD BACK, where I have been doing 5% every 2 weeks, which seems to be working, although since the wean off the symptoms have enhanced slightly. About a month ago we switched to 10% every two weeks which was the advice of the CBD doctor I have been working with. I have been taking CBD now for a while, and have just recently started weaning up ever so slowly onto THC included to see if that has a positive effect.
 
About a month after the 10% switch I started feeling WORSE, was worse especially with DISORIENTATION, and panic, and anxiety, and feeling like I am dying and much much more.
 
So 2 weeks ago I went back up 5% and thats what I am currently on now, still not feeling hot and just trying to figure out what to do. The hospital doctors are of ZERO assistance and don't know much at all. I happened to come across your website which is AMAZING.
 
These AED drugs are very similar to benzos and in fact the drug VIMPAT has listed on several medical websites that dependency is a side effect of this drug, which is also used for bipolarism. Anyways I am excited to be on this website and thank you and any advice or suggestions or help would be much appreciated.  I feel like Im dying! The worst is that turning feeling of TERROR in my stomach. 
Edited by scallywag
moderator note; insert paragraph breaks

https://docs.google.com/spreadsheets/d/1BbeSejAoGCPm46Oe2XI-Hq95VMftgj2kALPaTz9aj5Y/edit?usp=sharing

 

 

This is a link to my medical diary of the past year - its a bit over extensive and I will work on this section in the next week, but decided to post this for now! I would LOVE to work with you guys. 

Link to comment
  • ChessieCat changed the title to Gabrielle: Weaning off antiepileptic Vimpat
  • Moderator Emeritus

Gabrielle -- Welcome to Surviving Antidepressants (SA)

 

It's good to read that you have been slowly tapering your dose of Vimpat.  The doctor who is working with you on CBD clearly has very little understanding about how the CNS (central nervous system) responds to neuroactive drugs such as VIMPAT. If you were tapering at 5% every 2 weeks and that was working, it's unbelievably RECKLESS to DOUBLE the taper speed to 10%. There's a reason the saying "If it ain't broke, don't fix it." exists.  Here are some links that may help you understand how your brain and CNS adapted to the medications and why they need gentle tapering:

How your brain responds to psychiatric drugs - aka "Brain remodeling"

Youtube video, 4 minutes: Healing from antidepressants

 

Your best bet now is to stay at your current dose of VIMPAT and delay decreasing until after your symptoms have subsided considerably.  It's best to make changes from a stable foundation rather than tapering while symptomatic.

 

Many people find it helpful to supplement with magnesium and/or fish oil. Pick one or the other and start with a low dose and work your way up.  For more information, please read:

Magnesium, nature's calcium channel blocker.

Omega-3 fatty acids (fish oil).

 

Are you taking the Road Back supplements? If so, you may want to slowly discontinue them; some of the ingredients can be stimulating thereby worsening symptoms such as panic and anxiety.  If you have questions about where to start with discontinuing RB supplements, please let us know which supplements you're taking and how often you're taking them.

 

A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs.
  • Link to Account Settings – Create or Edit a signature.

 

Vimpat (lacomaside) is, as I'm sure you know, an anti-epileptic or anti-convulsant medication.  Other medications also in that group are Neurontin and Lyrica, though they are in different chemical classes than Vimpat. Our topics on tapering, and on the two other anti-convulsant drugs:

Before you begin tapering -- what you need to know.

Why taper by 10% of my dosage?.

Tips for tapering off Neurontin (gabapentin)

Tips for tapering off Lyrica (pregabalin)

Vimpat -- patient information on Drugs[dot]com.

 

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment
  • 5 months later...

Gabrielle why such a long silence.

Any update.

welcome to sa.

We'd love to hear from you.

nz11

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy